Use of “Simple Solutions” in Regularizing Hypersingular Boundary Integral Equations in Elastoplasticity

[+] Author and Article Information
H. Poon, M. Fouad Ahmad

National Center for Supercomputing Applications, University of Illinois at Urbana—Champaign, Urbana, IL 61801

S. Mukherjee

Department of Theoretical and Applied Mechanics, Cornell University, Ithaca, NY 14853

J. Appl. Mech 65(1), 39-45 (Mar 01, 1998) (7 pages) doi:10.1115/1.2789043 History: Received February 04, 1997; Revised May 27, 1997; Online October 25, 2007


The subject of this paper is the use of “simple solutions” or “modes” to regularize a hypersingular boundary integral equations (HBIE) for small strain elastoplasticity. A particularly simple form of the regularized HBIE is obtained by the use of three global “modes” of deformation: rigid-body displacement, linear displacement, and a fully constrained plastic solution. The resulting regularized HBIE is used in an implicit boundary element method (BEM) scheme for solving elastoplasticity problems. Numerical results are presented for an illustrative plane-strain example.

Copyright © 1998 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.






Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In